C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0607530 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Migration (4003)
| Health Effect - Clinical Codes |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the port catheter was allegedly fractured.There was no reported patient injury.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the device was not returned for evaluation.The medical records allege that a bard low profile 7 french implantable infusion port (catalog no.(b)(4), lot no.22cn3379) was placed through the left internal jugular vein for long term intravenous antibiotic therapy for lyme disease.The port was implanted under ultrasound and fluoroscopic guidance with successful creation of a chest wall pocket and catheter placement, and the catheter tip was positioned in the superior right atrium.Several years later, the patient reported a sensation of catheter breakage and fluid accumulation near the clavicle during attempted access approximately two weeks earlier.Imaging at that time demonstrated catheter fracture with one segment located near the mid clavicle region and another extending to the level of the aortic arch, while the distal catheter tip remained in the right atrium.The patient subsequently underwent surgical removal of the port a cath and the accessible fractured catheter segment, which were removed intact without complication.One day later, the remaining intravascular catheter fragment was retrieved via left femoral vein access using a snare device through a long 7 french sheath under fluoroscopic guidance.Post procedure imaging confirmed complete extraction of all catheter fragments, hemostasis was achieved, and the patient was observed following the procedure.Therefore, it can be confirmed for the fracture, material separation, migration and fluid leak.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (component, method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2004, a patient was implanted with a port via the left internal jugular vein for the treatment of lyme disease.Approximately ten years, seven months and sixteen days later, on (b)(6) 2015, the catheter had allegedly fractured and the fractured fragment had migrated to the level of aortic arc.It was additionally reported that there was fluid accumulation near the clavicle.Subsequently, the port was removed on the same day.However, the current status of the patient remains unknown.
Additional Manufacturer Narrative
H11: additional information was received through medical record, and the file was reassessed for reportability and determined to be reportable as serious injury.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B1, b3, b5, g3, h1, h6 (patient, device, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description